Alert archive / North Dakota / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 3, 2022, 2:25 AM MDT for 11 counties in North Dakota. It took effect at Sep 3, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2022, 2:25 AM MDT (08:25 UTC)
- In effect from
- Sep 3, 2022, 12:00 PM MDT
- Expired
- Sep 3, 2022, 7:41 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS83 KBIS 030825 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 325 AM CDT Sat Sep 3 2022 ...RED FLAG WARNING FOR MUCH OF WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .Critical fire weather conditions are expected over much of western North Dakota. South to southeasterly winds around 20 mph with gusts to 30 mph expected, with minimum relative humidity dropping as low as 18 percent. Any fires that ignite will spread rapidly in dry fuels and become difficult to control or suppress. NDZ001-009-017-018-031>033-040-041-043-044-040200- /O.UPG.KBIS.FW.A.0001.220903T1800Z-220904T0200Z/ /O.NEW.KBIS.FW.W.0001.220903T1800Z-220904T0200Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 325 AM CDT Sat Sep 3 2022 /225 AM MDT Sat Sep 3 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...South to southeast around 20 mph with gusts to 30 mph. * RELATIVE HUMIDITY...As low as 18 percent. * AFFECTED AREA...Much of Western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
580 WWUS83 KBIS 031508 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1008 AM CDT Sat Sep 3 2022 ...RED FLAG WARNING FOR MUCH OF WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .Critical fire weather conditions are expected over much of western North Dakota this afternoon and evening. South to southeasterly winds around 20 mph with gusts to 30 mph are expected, with minimum relative humidity dropping as low as 18 percent. Any fires that ignite will spread rapidly in dry fuels and become difficult to control or suppress. NDZ001-009-017-018-031>033-040-041-043-044-040200- /O.CON.KBIS.FW.W.0001.220903T1800Z-220904T0200Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 1008 AM CDT Sat Sep 3 2022 /908 AM MDT Sat Sep 3 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN NORTH DAKOTA... * WINDS...South to southeast around 20 mph with gusts to 30 mph. * RELATIVE HUMIDITY...As low as 18 percent. * AFFECTED AREA...Much of Western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hollan
947 WWUS83 KBIS 031920 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 220 PM CDT Sat Sep 3 2022 ...RED FLAG WARNING FOR MUCH OF WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .Critical fire weather conditions are expected over much of western North Dakota this afternoon and evening. South to southeasterly winds around 20 mph with gusts to 30 mph are expected, with minimum relative humidity dropping as low as 18 percent. Any fires that ignite will spread rapidly in dry fuels and become difficult to control or suppress. NDZ001-009-017-018-031>033-040-041-043-044-040200- /O.CON.KBIS.FW.W.0001.000000T0000Z-220904T0200Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 220 PM CDT Sat Sep 3 2022 /120 PM MDT Sat Sep 3 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN NORTH DAKOTA... * WINDS...South to southeast around 20 mph with gusts to 30 mph. * RELATIVE HUMIDITY...As low as 18 percent. * AFFECTED AREA...Much of western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hollan
336 WWUS83 KBIS 040141 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 841 PM CDT Sat Sep 3 2022 NDZ001-009-017-018-031>033-040-041-043-044-040245- /O.CAN.KBIS.FW.W.0001.000000T0000Z-220904T0200Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 841 PM CDT Sat Sep 3 2022 /741 PM MDT Sat Sep 3 2022/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN NORTH DAKOTA... The National Weather Service in Bismarck has cancelled the Red Flag Warning. Temperatures will continue to fall this evening, along with diminishing winds and increasing humidity. Therefore the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 2, 11:19 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 2, 11:19 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 1219 AM CDT Sat Sep 3 2022 .UPDATE... Issued at 1209 AM CDT Sat Sep 3 2022 Quiet weather continues. No changes needed to the forecast at this time. UPDATE Issued at 836 PM CDT Fri Sep 2 2022 Another clear and quiet night is expected tonight. We did end up lowering temperatures a bit by blending some MOS Based guidance with our current guidance and NBM 25th percentile lows. With the surface high over us now, a return southerly flow is expected to develop overnight in the west, but with such a dry atmosphere and clear skies, think much of central ND and our normally cool spots in the west should drop off pretty quick this evening. No changes to the current Fire Weather Watch. Updated text products will be transmitted shortly. UPDATE Issued at 607 PM CDT Fri Sep 2 2022 No changes to the going forecast. A few clouds moving through the area have pushed south into South Dakota. Winds will diminish this evening as high pressure tracks across the forecast area. Will take a look a min temperatures with the mid-evening update. No changes to the current Fire Weather Watch. Updated text products will be transmitted shortly. && .SHORT TERM...(This Evening through Saturday) Issued at 323 PM CDT Fri Sep 2 2022 Temperatures have slowly warmed into the 70s making this afternoon about 20 degrees cooler then yesterday. Cooler overnight lows are expected to drop down into the upper 40s across central and eastern North Dakota and 50s out west. Surface high pressure is going to move across the international border switching the wind direction to southerly. A tight surface pressure gradient will allow winds to increase Saturday afternoon across the west with already dry conditions. This will lead to critical fire weather conditions across the west, read the fire weather discussion for more information. A strong upper level ridge is going to continue to strengthen over the Northern Rockies tomorrow. A strong low-level thermal ridge will intern build over the High Plains with some bleed over into western North Dakota. Thus temperatures out west are expected to climb back into the 90s. However, temperatures over the eastern and central North Dakota tomorrow will range from the upper 70s to mid 80s. .LONG TERM...(Saturday Night through Friday) Issued at 323 PM CDT Fri Sep 2 2022 The warm and dry pattern is going to carry over into the long term. The upper level ridge over the Northern Rockies will tilt northeastward as a strong shortwave trough dampens the northern portion of the ridge. This will shift the low level thermal ridge over to the western Dakotas. Thus warming temperatures into the upper 80s to upper 90s across the state. The approaching low will strengthen the surface pressure gradient over central North Dakota Sunday resulting in breezy southerly winds. The low passes over North Dakota Monday, some models try to generate precip, but forecast soundings are very dry making precipiation chances extremely low. Tuesday morning, a weak front is expected to move into the region, but temperatures will remain warm in the 90s. A strong upper level high will continue to meander over western CONUS keeping temperatures elevated until the end of the week. A cold front could move into the region Friday bringing precip and cooler temperatures. The ridging pattern could break down in the extended leading to a more active pattern. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1218 AM CDT Sat Sep 3 2022 VFR conditions through the forecast period. && .FIRE WEATHER... Issued at 323 PM CDT Fri Sep 2 2022 Critical fire weather conditions are expected across portions of western North Dakota Saturday afternoon. Therefore, a Fire Weather Watch has been issued for portions of western North Dakota tomorrow afternoon into the evening. Saturday, a north south pressure gradient will increase southerly to southeasterly winds 10 to 15 mph with gusts up to 30 mph. A strong low level thermal ridge will bleed into western North Dakota warming temperatures into the mid 90s. This will impact the minimum relative humidity dropping as low as 20%. Clear skies and hot temperatures will help mixing heights increase to support large plume development if fires start. Overnight recoveries tonight are going to range from "fair to good" out west bringing temporary relief to fuels until the late morning hours tomorrow. Saturday's overnight recoveries will range from poor out west to fair over central North Dakota. Sunday an upper level low is expected to move into eastern Montana shifting and strengthening the north south pressure over central North Dakota. This could result in more critical fire weather conditions over western and central portions of the state. Dry and windy conditions Sunday could be similar to Saturday. && .BIS WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this afternoon through this evening for NDZ001-009-017-018-031>033-040-041-043-044. && UPDATE...JJS SHORT TERM...Johnson LONG TERM...Johnson AVIATION...JJS FIRE WEATHER...Johnson
Hazardous weather outlook, Sep 2, 11:08 PM MDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1208 AM CDT Sat Sep 3 2022 NDZ001-009-017-018-031>033-040-041-043-044-040515- Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 1208 AM CDT Sat Sep 3 2022 /1108 PM MDT Fri Sep 2 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Fire Weather Watch has been issued for possible critical fire weather conditions Saturday afternoon. Visit weather.gov/bis for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-040515- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 1208 AM CDT Sat Sep 3 2022 /1108 PM MDT Fri Sep 2 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in North Dakota, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.